Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 608, NWS Norman, OK

September 21, 2001Kay County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 21, 2001, 1:05 AM CDT for Kay County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 21, 2001, 1:05 AM CDT (06:05 UTC)
Expired
Sep 21, 2001, 1:30 AM CDT
In force
25 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kay County, OK

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 6.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2001-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 644 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2001-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
644 J/kg
Mixed-layer CIN
-279 J/kg
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WUUS54 KOUN 210604
SVROKC
OKC071-210630-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
105 AM CDT FRI SEP 21 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KAY COUNTY IN NORTHERN OKLAHOMA

* UNTIL 130 AM CDT

* AT 103 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 2   
MILES WEST OF NEWKIRK...MOVING SOUTHEAST AT 15 MPH. OTHER DEVELOPING 
SEVERE THUNDERSTORMS WERE LOCATED 3 MILES EAST OF CHILOCCO AND 6 
MILES WEST OF CHILOCCO...ALL MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE CHILOCCO...HARDY...KILDARE...
  NEWKIRK AND PONCA CITY

HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THESE SEVERE 
THUNDERSTORMS.

LAT...LON 3683 9734 3664 9711 3679 9685 3698 9677
          3699 9721

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:40 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Sep 20, 9:40 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT THU SEP 20 2001

ONE MORE ZONE UPDATE ISSUED TO CLEAN THINGS UP A BIT BASED ON LATEST
RADAR TRENDS. REMOVED MENTION OF SEVERE BUT KEPT HEAVY RAIN
PROSPECTS ALL AREAS. ADJUSTED A FEW LOW TEMPS OVERNIGHT BASED ON
RECENT TRENDS AND REMOVED TEMPORAL WORDING FOR WINDS IN SOME OF THE
GROUPS. STILL EXPECTING MORE RAINFALL OVERNIGHT WITH APPROACH OF
SHORT WAVE.

.OUN...
OK...FLASH FLOOD WATCH AFTER MIDNIGHT FOR
OKZ 030>032-039>043-045>048-050>052
TX...NONE.

33/DLF

In the hours before

Local storm report, Sep 20, 8:07 PM CDT, 4 hours 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CDT THU SEP 20 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0625 PM    4 NNW PLAINVIEW           OK   .75 INCH HAIL
09/20/01   WOODS                          PUBLIC REPORT

J
Local storm report, Sep 20, 8:45 PM CDT, 4 hours 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
845 PM CDT THU SEP 20 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0815 PM    5 N WOODWARD              OK   1.00 INCH HAIL
09/20/01   WOODWARD                       SPOTTER REPORT

J
Local storm report, Sep 20, 9:09 PM CDT, 3 hours 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
909 PM CDT THU SEP 20 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0900 PM    9 SSW WOODWARD            OK   .75 INCH HAIL
09/20/01   WOODWARD                       PUBLIC REPORT

J
Local storm report, Sep 20, 10:37 PM CDT, 2 hours 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1037 PM CDT THU SEP 20 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1035 PM    31/2 W WATONGA            OK   .88 INCH HAIL
09/20/01   BLAINE                         SHERIFFS OFFICE REPORT

J
Local storm report, Sep 20, 11:12 PM CDT, 1 hour 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1112 PM CDT THU SEP 20 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1045 PM    GARBER                    OK   1.00 INCH HAIL
09/20/01   GARFIELD                       EMERGENCY MANAGER REPORT.

J
Local storm report, Sep 20, 11:34 PM CDT, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1134 PM CDT THU SEP 20 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1125 PM    DOVER                     OK   .88 INCH HAIL
09/20/01   KINGFISHER                     EMERGENCY MANAGER REPORT

J

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:30 PM CDTSevere Thunderstorm WarningOUNHarper45 min
Sep 20, 8:04 PM CDTSevere Thunderstorm WarningOUNWoodward41 min
Sep 20, 8:13 PM CDTSevere Thunderstorm WarningOUNEllis, Harper32 min
Sep 20, 8:45 PM CDTSevere Thunderstorm WarningOUNWoodward45 min
Sep 20, 10:19 PM CDTSevere Thunderstorm WarningOUNBlaine41 min
Sep 20, 10:39 PM CDTSevere Thunderstorm WarningOUNKingfisher51 min
Sep 20, 10:48 PM CDTSevere Thunderstorm WarningOUNGarfield27 min
Sep 20, 10:54 PM CDTSevere Thunderstorm WarningOUNBlaine51 min
Sep 20, 11:38 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.